Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 11, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 14, 2003, 2:04 PM CDT for Pike County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 2:04 PM CDT (19:04 UTC)
- Expired
- May 14, 2003, 4:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 141907 FFWLIT ARC109-142100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 204 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 400 PM CDT * AT 200 PM CDT...DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS MOVING ACROSS SOUTHERN PIKE COUNTY WITH ADDITIONAL STORMS APPROACHING FROM HOWARD COUNTY. THE RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF SOUTHERN PIKE COUNTY ALREADY. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3418 9350 3395 9337 3400 9381 3428 9393 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:54 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 14, 10:54 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1054 AM CDT WED MAY 14 2003 SHOWERS AND THUNDERSTORMS CONTINUE ACROSS ARKANSAS THIS MORNING. A LARGE MCS MOVING ACROSS THE AREA SEEMS TO BE WEAKENING NOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON. BELIEVE THE MAIN SEVERE WEATHER THREAT HAS DECREASED. ADJUSTED TEMPERATURES DOWN A COUPLE OF DEGREES IN THE NORTH TO NEAR 70 AND INCREASED THEM TO THE UPPER 70S IN THE SOUTH. TEMPERATURES ARE STILL MAINLY IN THE 60S WITH 70S IN THE SOUTH. WHAT REMAINS OF THE WARM FRONT IS STILL ACROSS CENTRAL ARKANSAS AND WILL SLOWLY MOVE NORTH. .LZK...AR...FLOOD WATCH FOR TODAY FOR ZONES ARZ040>041...ARZ052>057...ARZ062>069.
Hazardous weather outlook, May 14, 12:50 PM CDT, 1 hour 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY IN SOUTHERN ARKANSAS THROUGH THIS EVENING. ISOLATED SEVERE WEATHER IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT APPEARS THAT A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTH BY THURSDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED IN SOUTHERN ARKANSAS DURING THE DAY. THE FRONT WILL MOVE BACK TO THE NORTH ON FRIDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON SATURDAY AS A STORM SYSTEM AND NEW COLD FRONT APPROACH FROM THE PLAINS. SEVERE WEATHER IS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME. 46
In the hours before
Local storm report, May 14, 11:35 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM 5 N JACKSONVILLE AR 0.88 INCH HAIL
05/14/03 PULASKI REPORTED BY PUBLIC
0905 AM 3 W CABOT AR 0.75 INCH HAIL
05/14/03 LONOKE REPORTED BY FIRE DEPARTMENT
0910 AM CABOT AR 0.75 INCH HAIL
05/14/03 LONOKE REPORTED BY FIRE DEPARTMENT
0945 AM BRINKLEY AR 1.75 INCH HAIL
05/14/03 MONROE REPORTED BY MEDIA
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 40 min |
| May 13, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 47 min |
| May 13, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 46 min |
| May 14, 1:03 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 27 min |
| May 14, 7:31 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 29 min |
| May 14, 9:00 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 30 min |
| May 14, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 39 min |
| May 14, 3:55 PM CDT | Flash Flood Warning | LZK | Pike | 95 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.